A 29-year-old male asked:
i use oxymetazoline based decongestants for over a decade every single day. when i stop my nose gets blocked bad. i have a horrible headache as well.
2 doctor answers
Dr. Devin Cunning answered
28 years experience ENT and Head and Neck Surgery
OxymetazolinRhinitis: See your ENT physician. Long term oxymetazoline use causes rebound nasal swelling and possibly nasal septal perforation. Your physician may place you on a nasal steroid spray and a short course of oral steroid if there's no contraindication.
Answered on Jul 28, 2014
Dr. Grant Brenner answered
23 years experience Psychiatry
Acclimated: People who use this kind of nasal spray get acclimated to it, and then get rebound congestion when they stop. You would be best served by talking with an ENT doctor to see if you can taper off of it and what is the best way, or if there are other issues you should be aware of.
Answered on Jun 10, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
My girlfriend takes her birth contro pill at the same time every single day and we alwase use a condom when we have sex we need to know if she gets her normal withdraw bleeding is that a clear sign she isnt pregnant
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!